Alert archive / Mississippi / River Flood Warnings in 2017
River Flood Warning 40, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at May 21, 2017, 7:59 PM CDT for Harrison County, Mississippi. It took effect at May 22, 2017, 1:00 PM CDT. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- May 21, 2017, 7:59 PM CDT (00:59 UTC)
- In effect from
- May 22, 2017, 1:00 PM CDT
- Expired
- May 23, 2017, 10:29 AM CDT
- In force
- 21 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harrison County, MS
The radar
The Mobile radar (KMOB), 87 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Biloxi River near Lyman (LYMM6).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
506 WGUS44 KLIX 220100 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans/Baton Rouge, LA 759 PM CDT Sun May 21 2017 ...The National Weather Service in New Orleans Baton Rouge has issued a flood warning for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC047-230659- /O.NEW.KLIX.FL.W.0040.170522T1800Z-170523T1200Z/ /LYMM6.1.ER.170522T1800Z.170522T1800Z.170523T0600Z.NO/ 759 PM CDT Sun May 21 2017 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The Biloxi River Near Lyman. * from Monday afternoon to Tuesday morning. * At 7:45 PM Sunday the stage was 11.0 feet. * Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river is expected to rise to near flood stage early tomorrow afternoon. * Impact...At 12.0 feet...River Road near Three Rivers Road bridge will begin to flood. * Impact...At 9.0 feet...The river will be bankfull at the Three Rivers Road bridge. && LAT...LON 3055 8912 3055 8917 3048 8914 3048 8909 && LAT...LON 3055 8912 3055 8917 3048 8914 3048 8909 $$
3 follow-up statements
393
WGUS84 KLIX 221557
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
1057 AM CDT Mon May 22 2017
...The flood warning continues for the following rivers in
Mississippi...
Biloxi River Near Lyman affecting Harrison County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Forecast crests are based upon rainfall that has occurred along with
anticipated rain for the next 12 hours. Adjustments to the forecasts
will be made if additional heavy rainfall occurs.
Do not drive cars through flooded areas. Remember, two feet of
rushing water can carry away most vehicles including pickups. Turn
around and don't drown!
A followup product will be issued later. Stay tuned to NOAA Weather
Radio, local tv and radio stations...or your cable provider, for the
latest information. The latest graphical hydrologic information can
also be found at Weather.Gov.
&&
MSC047-232157-
/O.EXT.KLIX.FL.W.0040.170523T0337Z-170525T0000Z/
/LYMM6.1.ER.170523T0337Z.170523T1800Z.170524T1800Z.NO/
1057 AM CDT Mon May 22 2017
...Flood Warning extended until Wednesday evening...The Flood Warning
continues for
The Biloxi River Near Lyman.
* from this evening to Wednesday evening.
* At 9:45 AM Monday the stage was 11.2 feet.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 15.5 feet by tomorrow early afternoon.the river will fall
below flood stage by Wednesday early afternoon.
* Impact...At 14.0 feet...At 14 feet homes on lower Fisherman Trail
will begin to flood and lower River Road will be impassable.
Driving on Loraine Road will be hazardous due to the high water.
* Impact...At 13.0 feet...Loraine Road will begin to flood at 13 feet
making driving hazardous. River Road near Three Rivers Road bridge
will begin to flood.
* Impact...At 12.0 feet...River Road near Three Rivers Road bridge
will begin to flood.
* Impact...At 9.0 feet...The river will be bankfull at the Three
Rivers Road bridge.
&&
LAT...LON 3055 8912 3055 8917 3048 8914 3048 8909
$$394 WGUS84 KLIX 230251 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 951 PM CDT Mon May 22 2017 ...The flood warning continues for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC047-240851- /O.EXT.KLIX.FL.W.0040.170523T0424Z-170525T0000Z/ /LYMM6.1.ER.170523T0424Z.170523T1800Z.170524T1800Z.NO/ 951 PM CDT Mon May 22 2017 The Flood Warning continues for The Biloxi River Near Lyman. * until Wednesday evening. * At 8:45 PM Monday the stage was 9.5 feet. * Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...Rise above flood stage by tonight and continue to rise to near 15.5 feet by tomorrow early afternoon. The river will fall below flood stage by Wednesday early afternoon May 24. * Impact...At 14.0 feet...At 14 feet homes on lower Fisherman Trail will begin to flood and lower River Road will be impassable. Driving on Loraine Road will be hazardous due to the high water. * Impact...At 13.0 feet...Loraine Road will begin to flood at 13 feet making driving hazardous. River Road near Three Rivers Road bridge will begin to flood. * Impact...At 12.0 feet...River Road near Three Rivers Road bridge will begin to flood. * Impact...At 9.0 feet...The river will be bankfull at the Three Rivers Road bridge. && LAT...LON 3055 8912 3055 8917 3048 8914 3048 8909 $$
341 WGUS84 KLIX 231529 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 1029 AM CDT Tue May 23 2017 ...The flood warning is cancelled for the following rivers in Mississippi... East Hobolochitto Creek Near Caesar affecting Pearl River County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC109-231559- /O.CAN.KLIX.FL.W.0043.000000T0000Z-170524T2136Z/ /CREM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1029 AM CDT Tue May 23 2017 The Flood Warning is cancelled for The East Hobolochitto Creek Near Caesar. * At 9:45 AM Tuesday the stage was 10.0 feet. * Flood stage is 15.0 feet. * Forecast...The river will crest below flood stage at 14.5 feet after midnight tomorrow. * Impact...At 12.0 feet...Water will pool on isolated low areas of unimproved roads near the creek. Minor overflow will occur in agricultural areas near stream. * Impact...At 10.0 feet...Bankfull at gage. Some minor overflow will occur in flood plain downstream of gage. && LAT...LON 3082 8948 3082 8960 3053 8969 3052 8957 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 21, 7:22 PM CDT, 37 minutes earlier.
Area forecast discussion, May 21, 7:22 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
722 PM CDT Sun May 21 2017
.SOUNDING DISCUSSION...
A meso-high is noted in the 00z sounding with winds backing from
the surface to 500mb. A weak 1C capping inversion is also noted at
850mb where a pool of somewhat drier air has developed. This
drying of the mid-levels has resulted in a sharp decrease in
precipitable water values by 0.30 inches. The capping inversion
has also reduced overall instability as observed by a drop in
mixed layer CAPE from 2600 to 1400J/KG between the 12z and 00z
soundings. With weak subsidence in place due to the high in the
low levels, some resultant drying and warming occurring due to
that subsidence around 850mb, and a lack of decent low level
instability the formation of showers and thunderstorms near the
launch site has been suppressed today. 32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 67 75 63 78 / 50 80 90 60
BTR 70 76 67 79 / 50 80 90 80
ASD 71 80 68 80 / 50 80 90 90
MSY 74 81 71 80 / 50 80 90 90
GPT 72 79 70 78 / 50 70 90 90
PQL 70 82 69 79 / 50 70 90 90
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch from 7 AM CDT Monday through Tuesday evening
for LAZ034>037-039-040-046>050-056>072.
GM...None.
MS...Flash Flood Watch from 7 AM CDT Monday through Tuesday evening
for MSZ068>071-077-080>082.
GM...None.
&&Hazardous weather outlook, May 21, 6:07 PM CDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 607 PM CDT Sun May 21 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-221400- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 607 PM CDT Sun May 21 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight Scattered showers and thunderstorms are expected tonight, primarily during the evening hours. Some of the thunderstorms will produce frequent lightning and brief heavy downpours. .DAYS TWO THROUGH SEVEN...Monday through Saturday Numerous to widespread showers and thunderstorms are expected Monday through Tuesday as a weak front stalls across the area. Heavy rain will be a major concern during this time with event totals expected to range from 4 to 7 inches with locally higher amounts possible. A Flash Flood Watch has been issued for all of the area from Monday morning through Tuesday. Depending on where the heaviest rain sets up, there could be river flooding issues as well. After Tuesday no hazardous weather is anticipated. .SPOTTER INFORMATION STATEMENT... Please relay any reports of severe weather or flooding to local law enforcement or the National Weather Service.
In the hours before
Special weather statement, May 21, 4:04 PM CDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service New Orleans LA
404 PM CDT SUN MAY 21 2017
LAZ071-MSZ069-212145-
Northern Tangipahoa-Amite-
404 PM CDT SUN MAY 21 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN AMITE
COUNTY...
At 403 PM CDT, strong thunderstorms were clustered near Felps, or 9
miles southwest of Liberty, moving east at 20 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Liberty, Kentwood and Gillsberg.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3100 9055 3100 9054 3093 9053 3093 9057
3100 9057 3100 9105 3113 9105 3120 9055
TIME...MOT...LOC 2103Z 267DEG 17KT 3105 9090
11Special weather statement, May 21, 4:22 PM CDT, 3 hours 37 minutes before
Special Weather Statement
National Weather Service New Orleans LA
422 PM CDT SUN MAY 21 2017
LAZ047-048-212200-
West Baton Rouge-East Baton Rouge-
422 PM CDT SUN MAY 21 2017
...A STRONG THUNDERSTORM WILL AFFECT WEST BATON ROUGE AND EAST BATON
ROUGE PARISHES...
At 421 PM CDT, a strong thunderstorm was located near Erwinville, or
7 miles west of Port Allen, moving east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Port Allen, Brusly,
Merrydale, Erwinville, Brownfields, Greenwell Spring, Westminster and
Baton Rouge Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3051 9141 3054 9142 3070 9099 3061 9096
3058 9099 3056 9097 3053 9098 3050 9097
3047 9097 3046 9099 3044 9097 3043 9098
3037 9135 3038 9136 3040 9139 3051 9143
TIME...MOT...LOC 2121Z 252DEG 20KT 3047 9133
11Special weather statement, May 21, 4:26 PM CDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service New Orleans LA
426 PM CDT SUN MAY 21 2017
MSZ068-212215-
Wilkinson-
426 PM CDT SUN MAY 21 2017
...A STRONG THUNDERSTORM WILL AFFECT WILKINSON COUNTY...
At 426 PM CDT, a strong thunderstorm was located over Fort Adams, or
20 miles east of Simmesport, moving east at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Centreville, Woodville and Fort Adams.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3100 9106 3100 9157 3103 9157 3104 9156
3106 9156 3108 9158 3117 9159 3124 9106
TIME...MOT...LOC 2126Z 266DEG 25KT 3109 9150
11Special weather statement, May 21, 4:47 PM CDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service New Orleans LA
447 PM CDT SUN MAY 21 2017
LAZ036-037-212230-
St. Helena-East Feliciana-
447 PM CDT SUN MAY 21 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ST. HELENA
AND NORTHERN EAST FELICIANA PARISHES...
At 446 PM CDT, strong thunderstorms were clustered over Norwood, or 9
miles northwest of Clinton, moving east at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with
these storms.
Locations impacted include...
Clinton, Greensburg, Wilson, Norwood, Felps, Darlington and
Easleyville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3098 9059 3081 9058 3089 9122 3090 9121
3092 9121 3093 9119 3096 9120 3098 9118
3100 9118 3100 9074
TIME...MOT...LOC 2146Z 283DEG 15KT 3096 9113
11Special weather statement, May 21, 5:17 PM CDT, 2 hours 42 minutes before
Special Weather Statement National Weather Service New Orleans LA 517 PM CDT SUN MAY 21 2017 LAZ036-037-048-050-212300- Livingston-St. Helena-East Feliciana-East Baton Rouge- 517 PM CDT SUN MAY 21 2017 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ST. HELENA... NORTHERN LIVINGSTON...SOUTHEASTERN EAST FELICIANA AND NORTHEASTERN EAST BATON ROUGE PARISHES... At 515 PM CDT, strong thunderstorms were clustered near Pride, or 8 miles southeast of Clinton, moving east at 25 mph. Winds in excess of 40 mph are possible with these storms. Locations impacted include... Greensburg, Montpelier and Pride. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3061 9057 3066 9103 3084 9102 3087 9057 TIME...MOT...LOC 2215Z 272DEG 22KT 3075 9094 11
Special weather statement, May 21, 5:48 PM CDT, 2 hours 11 minutes before
Special Weather Statement National Weather Service New Orleans LA 548 PM CDT SUN MAY 21 2017 LAZ039-071-212315- Washington-Northern Tangipahoa- 548 PM CDT SUN MAY 21 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TANGIPAHOA AND WESTERN WASHINGTON PARISHES... At 548 PM CDT, a strong thunderstorm was located near Wilmer, or 12 miles northeast of Amite, moving east at 25 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Franklinton, Enon and Wilmer. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3095 9003 3068 9008 3078 9046 3095 9043 TIME...MOT...LOC 2248Z 279DEG 20KT 3086 9037 11
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 9:43 AM CDT | River Flood Warning | LIX | Pearl River | 3 days |
| May 22, 9:43 AM CDT | River Flood Warning | LIX | Pearl River | 55 hr |
Nearby
River Flood Warnings in Mississippi, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.